Aa
A
A
A
Close
Addiction: Substance Abuse Community
32.1k Members
1641357 tn?1470495393

Withdrawals from methadone and xanax symptoms?

My husband was taking 4 wafers of methadone a day and when he wouldn't have those he'd take 7-10 xanax bars. He stopped taking both pretty abruptly about a week and a half ago. 3 days ago he took 4 yellow bars. About 2 days prior he took 3 footballs to try to help withdrawals a little. Around that time he started acting weird, kind of out of it. Now he's screaming crazy things, talking gibberish, saying weird stuff and repeating same thing over and over. Have any of you experienced this before?? He doesn't know my name, he knows himself, and the kids. He says he's hearing voices, he doesn't want me to touch him, calls me only babe and keeps talking about shaking, and seeing stuff.  I need help, this has happened to him before and took him to the hospital and they couldn't do anything for him so sent him home. They did eeg, ekg, mri, everything came back normal, they said it was from withdrawals. I need help on how to make it better?? Last time it lasted like 2-3 weeks, kids are going to school and I'm the only one who works because he's disabled now from breaking his back a couple years ago. I can't leave kids with him obviously, but I'm worried to leave him by himself too. He told me after last time it was like he was in a different world with weird creatures and stuff.
4 Responses
1235186 tn?1549257619
COMMUNITY LEADER
Hi Tiffany it's nice to see you.
Your husband is having hallucinations because of the cold turkey
From the benzo.
7-10 bars is 14 to 20 mgs that is a high dose.
He needs to taper down.
He should start taking them again and then slowly lower his dose.

1 Comments
He keeps asking just for the methadone, how much should I get him? Or does he need to taper down from both? He doesn't mention anything about xanax at all. He wants just two wafers of the methadone...should I just get those?
1235186 tn?1549257619
COMMUNITY LEADER
Yes ideally both should be tapered.
The methadone withdrawal wouldn't cause his symptoms.
Does he get them from the streets?

How was he acting before and after  he took the 4 xanax bars?
1 Comments
Yes, from someone he knows, he used to take norcos, then got off those and started xanax, then off that and now methadone mostly, but he's been taking the bars more. Before the four he wasn't as bad, then he took the four and he seemed better some and was able to sleep a little. But now two days after the four he's pretty bad, repeating everything, saying stuff like "it's because of your hair" "you're crazy, it's because you go north and south" "you listen to music you go crazy, it's cause of the tap babe" it's creepy...
Avatar universal
Your husband's addiction needs to be addressed. If he gets through this withdrawl, then what? It's also taking a huge toll on you, and it's sad that you feel that you have to fix it. I'm glad you are keeping your kids away but I strongly suggest you get into an alanon meeting asap. Everyone in there will understand, you'll get great suggestions, and ultimately you will learn how to be comfortable whether the addict is using or not.
1 Comments
Tried counseling, meetings, etc... It's not that I'm not comfortable... Just not necessarily what anyone should ever be comfortable with!!
1235186 tn?1549257619
COMMUNITY LEADER
Yes tiff he felt better when he took the bars because it stops the withdrawal.
He needs to take them and slowly taper. He could also have seizures
Going cold turkey from xanax. Cold turkey from benzos is dangerous.

How are you doing Hun?
Has your husband been using this whole time since you stopped posting?
Have an Answer?
Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.